MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036180630
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not yet returned.
 
Event or Problem Description
It was reported that during the procedure, a coil was stuck at the hub of the microcatheter and was replaced with the subject coil.Friction was reported when moving the subject coil inside the introducer sheath and inside the microcatheter.It was reported that the subject coil was stuck in the shaft; and upon retrieval, the subject coil prematurely detached inside the microcatheter.The physician withdrew the whole system.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date added.H3 device evaluated by mfg updated.H3 summary attached updated.D4 expiration date added.D10/h3 product available to stryker updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the introducer sheath was found to be damaged.The tip of the introducer sheath was found to be damaged.The main coil was found to be broken/fractured and stuck inside the microcatheter.The main coil was found to be stretched.The suture was found to be broken.Functional inspection could not be performed due to the damaged condition of the returned subject coil.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was friction or resistance while the coil was advancing the introducer sheath, there was no resistance when the coil was taken out of dispenser hoop, the rhv was adequately tightened while the introducer sheath was in the hub (not over/under-tightened), but continuous flush was not set up and maintained throughout the clinical procedure.The device was returned for analysis and the introducer sheath was found to be damaged, the main coil was found to be broken/fractured and also stretched.The as analyzed codes 'coil introducer sheath damaged', '¿main coil broken/fractured during use', ¿ main coil stretched', ¿ main coil suture damage', and ¿ catheter, coil jammed' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Based on analysis, an assignable cause of handling damage will be assigned to the as reported (ar) ¿ coil in catheter friction' since these issues were associated with handling of the device during the clinical procedure.An assignable cause of 'not confirmed' was assigned to the ar defect ¿ main coil prematurely detached/separated during use', and ¿ coil introducer sheath friction' as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.

Brand Name
TARGET XXL 360 6MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12879982
Report Number3008881809-2021-00494
Device Sequence Number4950141
Product Code HCG
UDI-Device Identifier07613327466393
UDI-Public07613327466393
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2023
Device Model NumberM0036180630
Device Catalogue NumberM0036180630
Device Lot Number22048762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2021
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date11/28/2021
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR 1018 MICROCATHETER (STRYKER).; TARGET COIL (STRYKER).
Patient SexUnknown